Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Have you ever had the depo shot?

Did you gain massive weight with it?

 
mitchellb

Asked by mitchellb at 10:19 PM on Jun. 29, 2011 in Health

Level 17 (4,346 Credits)
This question is closed.
Answers (8)
  • I'm on depo and I've gained about 10 pounds in the past few months, not alot but I also think it was more because my eating habits have changed now that I make dinner around 11 at night for my DH when he gets off work, not because of the depo. I personally love it, its easy and only every three months. And after awhile your period is either very very light or goes away, definitely a plus.
    husky_grlie08

    Answer by husky_grlie08 at 10:21 PM on Jun. 29, 2011

  • Not massive but it was a bitch to get pregnant after!
    emmyandlisa

    Answer by emmyandlisa at 10:23 PM on Jun. 29, 2011

  • YES! I gained between 15-20 lbs on it and its a bitch to get rid of
    mommy_of_two388

    Answer by mommy_of_two388 at 10:28 PM on Jun. 29, 2011

  • I did after I had my 11 year old and switched it about 2 yrs later, I was gaining too much weight, I tried other types of bc but my body rejected it, I used the patch for about 4 years and loved it. Right now I have mirena and also experiencing some weight gain, considering going back to the patch.
    LuvmyFam6

    Answer by LuvmyFam6 at 10:28 PM on Jun. 29, 2011

  • I only got one shot and gained almost twenty pounds and I read alot of reviews about the shot and they ask said they make you gain weight. Also when I let my physician know she said it would make me feel like grazing all day because theres a hormone that is not being made. I also bled for two months.
    pfuentes8

    Answer by pfuentes8 at 10:35 PM on Jun. 29, 2011

  • I've been using it for 4+ years now and LOVE it. I'm well aware of the side effects of long-term use, have discussed it all with my doctor and don't plan on changing any time soon. I HAVE gained weight, but I'm also pretty sedentary.
    Rosehawk

    Answer by Rosehawk at 10:40 PM on Jun. 29, 2011

  • Yup, twice I've had one shot. Both times the dr said "you'll gain weight with this...... But you could use it" and I never gained a pound... I was also told not to stay on it for long because it causes you to loose bone density and im already little.
    07lilmama1108

    Answer by 07lilmama1108 at 10:48 PM on Jun. 29, 2011

  • I hated the shot, I bleed the whole 6 months I was on it. The injection site stayed swollen for over a month both times. I am on the patch now and love it.
    sweetangie79

    Answer by sweetangie79 at 1:31 AM on Jun. 30, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN